Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2019, 3:08 PM EDT for Talbot County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2019, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 18, 2019, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WWUS82 KFFC 181908
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Thu Jul 18 2019
GAZ079-181945-
Talbot GA-
308 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALBOT COUNTY UNTIL 345
PM EDT...
At 308 PM EDT...a strong thunderstorm was over Talbotton...moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Juniper, Baldwinville, Olive Branch
and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8452 3266 8437 3264 8437 3261 8441
3256 8441 3256 8449 3255 8449 3254 8451
3254 8453 3255 8453 3254 8454 3255 8455
3254 8457 3253 8456 3252 8460 3264 8468
TIME...MOT...LOC 1908Z 318DEG 8KT 3265 8455
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:46 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 18, 1:46 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 146 PM EDT Thu Jul 18 2019 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 1058 AM EDT Thu Jul 18 2019/ UPDATE... Some minor adjustments were made to the forecast based on the latest observations and trends. Scaled back PoPs across northern Georgia over the next couple of hours, as the complex of storms associated with the shortwave dropping into the area did not hold together. Another round of showers and thunderstorms is nonetheless possible this afternoon and evening as the shortwave drops further southeast, especially during peak heating this afternoon. King PREV DISCUSSION... /Issued 724 AM EDT Thu Jul 18 2019/ PREV DISCUSSION... /Issued 337 AM EDT Thu Jul 18 2019/ SHORT TERM /Today through Friday/... 500mb analysis shows a broad longwave trough across the east coast. In addition, a weakening complex of showers and thunderstorms across NW AL is associated with a stronger shortwave in the flow. This shortwave will continue to drop southeast today. At the surface, a weak trough is situated across the central CWFA. The hi-res models are struggling with the initialization of the shortwave/complex of storms to the NW. All of the models want to weaken the complex as it continues to drip southward, but are not handling the current convection across northern AL well. Scattered storms should continue through the early morning hours, as there is plenty of moisture and instability to fuel them. Have raised the pops early this morning to reflect current conditions. A strong storm cannot be ruled out early today. As the shortwave drops southeast later today, do think another round of convection is likely, especially during the heat of the day. Have kept the pops in the chance category, as the hi-res models continue to struggle with coverage (and timing). Have leaned a bit more on the wrf than the hrrr for timing. However, if the morning convection is a bit more robust than scattered in coverage, convective development for the afternoon may initiate/linger a bit later than what is currently in the forecast. Do think convection will diminish in coverage coverage with the loss of heating, but could linger into the late evening. The atmos will remain very moist/unstable for Friday (it's July). However, both the surface and mid level troughs will continue across central GA. The troughs may tend to focus precip in their vicinity, so the highest pops have been oriented across the central/south central portion of the CWFA. Plenty of available moisture with PWATS today and Friday 2+". The BL winds both days should average 10kt or less, so slow moving heavy rainers will be likely each day. Good CAPE is expected both days with values 1000+ j/kg. Models are not progging good mid level lapse rates for this afternoon, but do think they are a bit underdone, especially with the shortwave dropping south. The mid level lapse rates are a bit steeper tomorrow. A few strong storms are possible each day, and an isolated severe thunderstorm cannot be ruled out either. NListemaa LONG TERM /Friday Night through Wednesday/... The long term portion of the forecast begins late on Friday with high pressure situated just to the west/northwest of the local area with an area of lower pressure in the vicinity of the southeast that will persist through the weekend. Models are showing differences in location, but overall impacts will be similar through the fist half of the extended with plenty of moisture in the lower levels of the atmosphere. This will allow for chances for showers and thunderstorms daily with the best chances/coverage in the afternoons and evenings. At this point, have included likely pops across much of the area on Saturday and chance pops across the area on Sunday with an area of likely pops across the northern tier. With moisture continuing to advect into the area, higher coverage of showers and storms is expected to continue on Monday as well. Likely pops have been included across the northwestern portions of the area with chance pops elsewhere. By late Monday to Tuesday, a front will push into the area continuing to enhance chances for rainfall across the area and dropping temperatures to just below seasonal norms. As that front approaches and enters the area, PWATs are expected to rise to around 2 inches increasing the potential for heavy rain. Likely pops have been included for Monday through Wednesday in the afternoons and evenings with the highest pops across northern portions of the area before spreading southward as the days go on. High temperatures through the weekend are closer to seasonal norms with cooling trend after the weekend through the first half of the work week. Overall, high temps are expected to be in the mid-80s to mid-90s. Overnight low temperatures through the extended will be in the mid 60s to mid 70s. Reaves && .AVIATION... 18Z Update... Scattered convection is ongoing across north Georgia, particularly near the metro area, and is beginning to develop across central Georgia. TEMPO for TSRA is in place starting 18-19Z at the metro sites and AHN, and slightly later starting at 19-20Z at CSG/MCN. Cu field at 035-050 is in place to begin the TAF period, although TSRA could introduce some high-end MVFR ceilings, as well. Convection is expected to linger into the overnight hours, so have maintained VCSH until 04Z as a result. Winds throughout the period will be mainly W, at 7-10 kts this afternoon before diminishing to 5 kts or less overnight, with the only exception being any gusty, variable winds associated with TSRA. //ATL Confidence...18Z Update... Medium confidence on timing and locations of TSRA. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 94 74 93 73 / 40 30 50 30 Atlanta 92 75 91 74 / 40 30 60 30 Blairsville 84 67 85 67 / 40 20 50 20 Cartersville 91 72 91 73 / 40 30 50 20 Columbus 95 76 92 74 / 40 40 70 30 Gainesville 90 73 89 73 / 40 30 50 20 Macon 97 75 94 73 / 40 40 60 30 Rome 92 73 92 73 / 40 20 40 20 Peachtree City 93 74 91 73 / 40 30 60 30 Vidalia 97 75 94 73 / 40 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Thiem AVIATION...King
Hazardous weather outlook, Jul 18, 2:56 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 256 PM EDT Thu Jul 18 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 256 PM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible this afternoon into this evening. A few storms could become strong with isolated severe storms possible. The main threats with any storm will be strong gusty winds, heavy rainfall, and occasional cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are possible each day with the greatest chances during the afternoon and evening hours. Strong to isolated severe storms will be possible and could produce strong gusty winds, frequent lightning and heavy rainfall. Heat indices are forecast to be in the low triple digits in several areas through the weekend with the highest heat indices forecast on Friday. Those with outdoor plans through this weekend should stay hydrated and take action to mitigate heat risk. Please LOOK BEFORE YOU LOCK to ensure children and pets are not left unattended in vehicles during extreme heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 18, 2:14 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Thu Jul 18 2019
GAZ078-181845-
Harris GA-
214 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS COUNTY UNTIL 245
PM EDT...
At 214 PM EDT...a strong thunderstorm was near F.d. Roosevelt State
Park, or near Hamilton...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hamilton, Pine Mountain, Waverly Hall and F.d. Roosevelt State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3285 8504 3287 8496 3287 8475 3286 8475
3284 8470 3283 8469 3274 8469 3273 8468
3270 8470 3269 8470 3269 8469 3264 8469
3261 8472 3275 8499
TIME...MOT...LOC 1814Z 298DEG 13KT 3279 8483
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 18, 2:31 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Thu Jul 18 2019
GAZ033-044-055-181900-
North Fulton GA-Clayton GA-South Fulton GA-
231 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN CLAYTON
AND SOUTH FULTON COUNTIES UNTIL 300 PM EDT...
At 230 PM EDT...a strong thunderstorm was over Union City, or 10
miles northwest of Jonesboro...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, East Point, Union City, Forest Park, Riverdale, College
Park, Fairburn, Morrow, Hapeville, Lake City, Grant Park-Zoo Atlanta,
Hartsfield-Jackson Airport, Turner Field, Fort Gillem, Cascade
Heights, Lakewood Park and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3368 8461 3373 8448 3374 8435 3365 8435
3365 8432 3358 8429 3355 8446 3352 8461
3361 8464
TIME...MOT...LOC 1830Z 267DEG 18KT 3360 8451
WIND...40MPHSpecial weather statement, Jul 18, 2:38 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Thu Jul 18 2019
GAZ046-048-181915-
Rockdale GA-Newton GA-
238 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND NORTHWESTERN NEWTON
COUNTIES UNTIL 315 PM EDT...
At 238 PM EDT...a strong thunderstorm was over Conyers...moving east
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Lakeview Estates, Georgia
International Horse Park, Magnet, Gum Creek, Almon, Milstead and Oak
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8411 3372 8406 3373 8389 3371 8386
3353 8388 3353 8405 3354 8405 3354 8406
3355 8407 3357 8411 3362 8412
TIME...MOT...LOC 1838Z 266DEG 13KT 3363 8404
WIND...40MPHSpecial weather statement, Jul 18, 2:44 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
244 PM EDT Thu Jul 18 2019
GAZ078-079-181915-
Harris GA-Talbot GA-
244 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS AND NORTHWESTERN
TALBOT COUNTIES UNTIL 315 PM EDT...
At 244 PM EDT...a strong thunderstorm was near Waverly Hall, or near
Hamilton...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Talbotton, Manchester, Waverly Hall, Woodland, Ellerslie,
Baughville, Flint Hill and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8497 3287 8475 3284 8470 3285 8461
3284 8459 3273 8448 3258 8473 3258 8477
TIME...MOT...LOC 1844Z 309DEG 12KT 3273 8477
WIND...40MPHSpecial weather statement, Jul 18, 2:59 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EDT Thu Jul 18 2019
GAZ030-031-181930-
Polk GA-Paulding GA-
259 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK AND NORTHWESTERN
PAULDING COUNTIES UNTIL 330 PM EDT...
At 258 PM EDT...a strong thunderstorm was over Van Wert, or 12 miles
west of Dallas...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rockmart, Aragon, Braswell, Yorkville and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3409 8509 3406 8484 3386 8495 3389 8504
3390 8504 3390 8510 3392 8515
TIME...MOT...LOC 1858Z 283DEG 16KT 3399 8504
WIND...40MPHSpecial weather statement, Jul 18, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Thu Jul 18 2019
GAZ079-181945-
Talbot GA-
308 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALBOT COUNTY UNTIL 345
PM EDT...
At 308 PM EDT...a strong thunderstorm was over Talbotton...moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Juniper, Baldwinville, Olive Branch
and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8452 3266 8437 3264 8437 3261 8441
3256 8441 3256 8449 3255 8449 3254 8451
3254 8453 3255 8453 3254 8454 3255 8455
3254 8457 3253 8456 3252 8460 3264 8468
TIME...MOT...LOC 1908Z 318DEG 8KT 3265 8455
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:06 AM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
| Jul 18, 2:31 AM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Jul 18, 1:08 PM EDT | Special Weather Statement | FFC | Carroll | 22 min |
| Jul 18, 1:22 PM EDT | Special Weather Statement | FFC | Henry | 23 min |
| Jul 18, 1:24 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Jul 18, 1:46 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jul 18, 2:04 PM EDT | Special Weather Statement | FFC | Fayette | 26 min |
| Jul 18, 2:14 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Jul 18, 2:31 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
| Jul 18, 2:38 PM EDT | Special Weather Statement | FFC | Rockdale | 37 min |
| Jul 18, 2:44 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 31 min |
| Jul 18, 2:59 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| Jul 18, 3:11 PM EDT | Special Weather Statement | FFC | Lincoln | 19 min |
| Jul 18, 3:12 PM EDT | Special Weather Statement | FFC | DeKalb | 33 min |
| Jul 18, 3:20 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jul 18, 3:58 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 18, 4:01 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Jul 18, 4:06 PM EDT | Special Weather Statement | FFC | Stewart | 24 min |
| Jul 18, 5:08 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 37 min |
| Jul 18, 5:16 PM EDT | Special Weather Statement | FFC | Webster | 29 min |
| Jul 18, 5:19 PM EDT | Special Weather Statement | FFC | Dawson | 26 min |
| Jul 18, 5:23 PM EDT | Special Weather Statement | FFC | Banks | 37 min |
| Jul 18, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 37 min |
| Jul 18, 5:34 PM EDT | Special Weather Statement | FFC | Pickens | 26 min |
| Jul 18, 5:38 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 37 min |
| Jul 18, 5:42 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 33 min |
| Jul 18, 5:58 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 32 min |
| Jul 18, 6:00 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| Jul 18, 6:02 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jul 18, 6:09 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Jul 18, 6:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Jul 18, 6:18 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 27 min |
| Jul 18, 6:32 PM EDT | Special Weather Statement | FFC | Crisp, Dodge | 43 min |
| Jul 18, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 30 min |
| Jul 18, 6:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jul 18, 7:26 PM EDT | Special Weather Statement | FFC | Fannin | 49 min |
| Jul 18, 7:37 PM EDT | Special Weather Statement | FFC | Toombs | 38 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.